Alert archive / Ohio / Flash Flood Warnings in 2000

Flash Flood Warning 52, NWS Pittsburgh, PA

August 6, 2000Carroll County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Aug 6, 2000, 12:55 PM EDT for Carroll County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2000, 12:55 PM EDT (16:55 UTC)
Expired
Aug 6, 2000, 3:00 PM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Carroll County, OH

The radar

The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 061657
FFWPBZ
OHC019-061900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1255 PM EDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN OHIO

* UNTIL 300 PM EDT

* AT 1255 PM EDT...NATIONAL SERVICE DOPPLER RADAR ESTIMATED BETWEEN
2 AND 2.5 INCHES OF PARTS OF CARROLL COUNTY OHIO NEAR THE ATWOOD AND
LEESVILLE LAKES.  FLASH FLOODING OF STREAMS AND CREEKS AND ROADWAYS
ARE LIKELY.

<<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREA$MS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:11 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 6, 9:11 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 AM EDT SUN AUG 6 2000

LOWERED SOME HIGH TEMPS A LITTLE AS THE EASTERN PART OF CWA MAY FIND
SUNSHINE HARD TO COME BY.

REMAINDER OF FORECAST LOOKS GOOD. DID NOT MAKE ANY CHANGES.

WILL KEEP AN EYE ON RAINFALL AMOUNTS THROUGHOUT THE DAY AS GROUND IS
QUITE SATURATED. THERE IS ALSO POTENTIAL FOR SEVERE WEATHER LATER IN
AREAS THAT GET SOME SOLAR HEATING. DEW POINTS COULD MAKE THE LOWER
70S IN SOME AREAS.

CAT

FCSTID = 66
PIT   80  68  88  67 /  90  50  30  20
HLG   80  68  88  67 /  90  50  30  20
MGW   81  69  88  67 /  90  50  40  20
ZZV   82  70  89  68 /  90  50  40  20
PHD   82  70  89  68 /  90  50  40  20
FKL   75  66  84  64 /  90  40  20  20
DUJ   75  66  84  64 /  90  40  20  20
LBE   80  68  88  67 /  90  50  30  20
BTP   75  66  84  64 /  90  40  20  20
IDI   75  66  84  64 /  90  40  20  20
ODM   77  66  87  65 /  80  50  40  30

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT SUNDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Local storm report, Aug 6, 10:28 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 AM EDT SUN AUG 06 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    PITTSBURGH                PA   FLOODING
08/06/00   ALLEGHENY                      FLOODING ON SAW MILL RUN
                                          IN THE SOUTH HILLS.

0850 AM    WASHINGTON                PA   FLOODING
08/06/00   WASHINGTON                     STATE ROUTE 40 FLOODED IN
                                          SUBURBS.

0910 AM    IRWIN                     PA   FLOODING
08/06/00   WESTMORELAND                   STREET AND BASEMENT
                                          FLOODING.

0925 AM    FOLLANSBEE                WV   FLOODING
08/06/00   BROOKE                         STREET FLOODING.

0930 AM    ELLIOTTSVILLE             PA   FLOODING
08/06/00   FAYETTE                        STREET FLOODING.

0945 AM    POLAND MINES              PA   FLOODING
08/06/00   GREENE                         STATE ROUTE 88 FLOODED.

0955 AM    SCOTTDALE                 PA   FLOODING
08/06/00   WESTMORELAND                   FLOODING ALONG JACOBS
                                          CREEK.

1000 AM    REPUBLIC                  PA   FLOODING
08/06/00   FAYETTE                        STATE ROUTE 166 FLOODED.

1015 AM    CHAMPION                  PA   FLOODING
08/06/00   FAYETTE                        FLOODING ALONG INDIAN
                                c          CREEK TRIBUTARIES.

NNNN
Special weather statement, Aug 6, 10:49 AM EDT, 2 hours 6 minutes before
MDZ001-001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-014-
014>016-020-020-021-021-022-022-023-023-029-029-030-030-031-031-032-
032-WVZ001-001-002-002-003-003-004-004-012-012-021-021-022-022-023-
023-041-041-070000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EDT SUN AUG 6 2000

...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
THE DAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING GUSTY WINDS AND
LARGE HAIL. BE ALERT FOR FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL ALSO.

THE MAIN THREAT FROM THESE STORMS WILL BE THE LOCALLY HEAVY RAINFALL
THAT COULD PRODUCE IN EXCESS OF ONE INCH OF RAIN ALONG WITH PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. STREAM AND CREEK
FLOODING IS ALSO A POSSIBILITY.

BE ALERT TO RAPID CHANGING WEATHER CONDITIONS THIS MORNING IF YOU
ARE TRAVELING...POOR VISIBILITIES WILL OCCUR ALSO.
Local storm report, Aug 6, 11:26 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1126 AM EDT SUN AUG 06 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    FRIENDSVILLE              MD   FLOODING
08/06/00   GARRETT                        ROAD FLOODING IN AND
                                          AROUND THE TOWN.

1055 AM    INDIAN HEAD               PA   FLOODING
08/06/00   FAYETTE                        STREAM FLOODING.

1105 AM    WEST NEWTON               PA   FLOODING
08/06/00   WESTMORELAND                   ROAD AND STREAM FLOODING.

1110 AM    BRUCETON MILLS            WV   FLOODING
08/06/00   PRESTON                        STREAM AND CREEK FLOODING
                                          NEAR BIG BEAR LAKE.

1110 AM    JONES MILLS               PA   FLOODING              d
08/06/00   WESTMORELAND                   STREAM AND CREEK FLOODING.

1120 AM    PERRYOPOLIS               PA   FLOODING
08/06/00   FAYETTE                        ROAD FLOODING AROUND TOWN.

NNNN
Special weather statement, Aug 6, 12:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 PM EDT SUN AUG 6 2000

OHZ039-040-049-050-WVZ001>003-061730-
BROOKE WV-CARROLL OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-OHIO WV-
TUSCARAWAS OH-
1208 PM EDT SUN AUG 6 2000

...THUNDERSTORM UPDATE...

STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH EARLY
AFTERNOON.
THESE STORMS CAN PRODUCE HAIL UP TO ONE HALF IN DIAMETER...
GUSTY WINDS OVER 35 MPH...CLOUD TO GROUND LIGHTNING STRIKES.
TREES MAY TOPPLE FROM GUSTY WINDS OVER SOILS THAT ARE QUITE
SATURATED.

ALSO HEAVY RAIN CAN OCCUR IN EXCESS OF ONE INCH IN LESS THAN AN
HOUR.

A FLASH FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT.
Local storm report, Aug 6, 12:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1216 PM EDT SUN AUG 06 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    OAK FOREST                PA   FLOODING
08/06/00   GREENE                         TRIBUTARIES OF SOUTH FORK
                                          TENMILE CREEK IN FLOOD.
                                          LITTLE CREEK AND PURSLEY
                                          CREEK.

NNNN
Special weather statement, Aug 6, 12:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT SUN AUG 6 2000

PAZ021-029>032-061800-
ALLEGHENY PA-FAYETTE PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA-
1232 PM EDT SUN AUG 6 2000

...THUNDERSTORM UPDATE...

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL MOVE ACROSS ALLEGHENY...
FAYETTE...WASHINGTON...WESTMORELAND AND GREENE COUNTIES THROUGH
2 PM. HEAVY RAIN CAN OCCUR IN EXCESS OF ONE INCH IN LESS THAN AN
HOUR AND CAN CAUSE FLOODING.

THE THUNDERSTORMS CAN ALSO PRODUCE HAIL...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES.

A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT.

Nearby

Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.